Thursday March 16

12:00-7:00 Vendor Set Up

Friday March 17

7:00-9:00 Vendor Set Up

8:00-12:00 Master Beekeeper Program Testing: Brood Nest Room

West Virginia Beekeepers Association

9:00 Doors Open to the Public

Registration and Vendors Open (Pre-Conference Specials: 9-12)

Contests/Silent Auction Entries, Quilt Raffle, and Kids Art Contest Voting Open

9:30-11:30 Beginner Beekeeper Pre-Conference Workshop: Breakout Room 2

Mountaineer Beekeepers

12:00-12:15 Friday Opening Ceremony: Main Ballroom

Welcome and Announcements: Honey in the Hills Committee

12:15-1:15 Keynote Speaker #1: Main Ballroom

Dr. Humberto Boncristiani: The Challenges of Honey Bee Research and Educating Beekeepers

1:15-1:30 15-Minute Break

1:30-2:30 Breakout Session #1

Main Ballroom: Panel Discussion: The ABC's of the Appalachian Beekeeping Collective

Mark Lilly, Jay Cox, and Lisa Eads (Justin King, Moderator)

Breakout Room 1: Paul Kelly: Managing Single Brood Chamber Colonies in Ontario Breakout Room 2: Greg Burns: Hard Lessons Learned: Growing a Bee Yard Andrew Connor: Inspecting Colonies from Outside of the Hive

Brood Nest Room: Beekeeper in Training (BIT) Youth Program

8 and Up: A Look Inside the Hive/Lighting a Smoker

Under 8: Beekeeping Story Time

2:30-3:00 30-Minute Break

3:00-4:00 Breakout Session #2

Main Ballroom: Dr. Robyn Underwood: Spotted Lanternfly and Beekeeping

Breakout Room 1: Dr. Dewey Caron: Anticipatory Beekeeping Breakout Room 2: Frederick Dunn: Honey Bees Up Close

Honey House Room:

Brood Nest Room:

Beekeeper in Training (BIT) Youth Program

8 and Up: All About Queens

Under 8: The Importance of Pollinators

4:00-4:30 30-Minute Break

4:30-5:30 Keynote Speaker #2: Main Ballroom

Kent Williams: What I Would Do Differently: Improving Your Beekeeping Operation

5:30 Conference Closes for Friday

Contests/Silent Auction Entries Close

7:00 Doors Re-Open to the Public

7:30-9:30 Beekeeping After Dark Social Event

Kids Art Contest Voting Closes

Saturday March 18

6:30-7:30 Vendor Set Up

7:30 Doors Open to the Public

Saturday Registration and Vendors Open Contest Voting and Silent Auction Bidding Open

Kids Art Contest Winners Announced

8:30-8:45 Saturday Opening Ceremony: Main Ballroom

Welcome and Announcements: Louisa Householder, WVBA President

8:45-9:45 Keynote Speaker #3: Main Ballroom

Dr. Robyn Underwood: Practical Implications of Different Beekeeping Philosophies

9:45-10:15 30-Minute Break

10:15-11:15 Breakout Session #3

Main Ballroom: Panel Discussion: Social Media and Beekeeping

Dr. Humberto Boncristiani, Greg Burns, Frederick Dunn, Paul Kelly

(Mike Lamp, Moderator)

Breakout Room 1: Dr. Dewey Caron: How to Read Deadout Colonies

Breakout Room 2: Shanda King: Common Misconceptions with Varroa Mites

Honey House Room: Jay Cox: Salve Making Demonstration
Brood Nest Room: Beekeeper in Training (BIT) Youth Program

8 and Up: Jobs of the Hive and Candle Making

Under 8: Candle Making

11:15-1:00 Lunch Break: Main Ballroom

11:30 Lunch Served

12:45 Door Prizes Winners Announced

1:00 Contest Voting Closes

1:00-2:00 Breakout Session #4: West Virginia Speaker Spotlight

Main Ballroom: Panel Discussion: Commercial Beekeeping

Bill Barbe, Roy Funkhouser, Paul Poling, and Kent Williams

(Shanda King, Moderator)

Breakout Room 1: Wade Stiltner: Successful Backyard Beekeeping

Breakout Room 2: Mark Lilly: Spring Management

Honey House Room: Curt Shade: Mind Your Beeswax: Candle Making with Curt

Brood Nest Room: Beekeeper in Training (BIT) Youth Program

All Ages: Q&A with Natalee Summers

Components of the Hive Demonstration

Youth Door Prize Drawings

2:00-2:30 30-Minute Break

2:15 Contest Winners Announced (Main Ballroom)

2:30-3:30 Breakout Session #5

Main Ballroom: Kent Williams: Methods for Queen Rearing

Breakout Room 1: Greg Burns: Homestead Beekeeping: Making Ends Meet and Creating

Abundance

Breakout Room 2: Mountaineer Beekeepers: Beekeeping Hacks A to Z

Honey House Room: Jay Cox: Lip Balm Making Demonstration
Brood Nest Room: Beekeeper in Training (BIT) Youth Program

8 and Up: Bee Painting Class Under 8: Bee Craft Project

3:30-4:00 30-Minute Break

4:00 Silent Auction Bidding and Quilt Raffle Close

4:00-5:00 Keynote Speaker #4: Main Ballroom

Paul Kelly Queen Rearing and Bee Breeding: Buckfast and Low Varroa Growth

Programs

5:00-5:30 Closing Ceremony: Main Ballroom

WVBA Master Beekeeper Results and 2023 Association of the Year Winners

Beekeeper in Training (BIT) Participant Recognition Silent Auction and Quilt Raffle Winners Announced

Closing Remarks

5:30 Conference Closes

PLEASE NOTE: SCHEDULE IS TENTATIVE AND SUBJECT TO CHANGE